Ohio, 2016

Winter Storm and Winter Weather in Ohio, February 8 to 9, 2016

February 8 to 9, 2016 · NWS ILN · 25 events in 25 counties and zones

An upper level low pressure system centered in northwest Ohio saw disturbances rotate through it in the afternoon of Monday, February 8th. Snow showers in the region saw some accumulations in the afternoon and evening.

Where it happened

Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

An upper level low pressure system centered in northwest Ohio saw disturbances rotate through it in the afternoon of Monday, February 8th. Snow showers in the region saw some accumulations in the afternoon and evening. Rain and snow mixed in the lower Scioto Valley had a changeover in the evening. A narrow band of moderate to heavy snow set up overnight along route 22 between Cincinnati and Lancaster, producing notably higher snowfall amounts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 8, 1:12 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 8, 1:12 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
112 PM EST MON FEB 8 2016

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE GREAT LAKES
REGION OVER THE NEXT SEVERAL DAYS. THIS WILL USHER IN A MUCH
COLDER AIRMASS THROUGH MIDWEEK AND LEAD TO OCCASIONAL SNOW
SHOWERS TONIGHT THROUGH AT LEAST WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES ARE QUITE VARIABLE ACROSS THE FA. TEMPERATURES WILL
COOL WHEN PRECIPITATION MOVES THROUGH AND THEN INCREASE AFTER THE
PASSAGE OF SOME OF THE PRECIPITATION. A BAND OF HEAVIER
SNOW...AROUND AN INCH...IS MOVING THROUGH CENTRAL PORTIONS OF THE
FA. ELSEWHERE ACROSS THE AREA RAIN IS MOVING INTO THE TRISTATE AND
SOME LINGERING RAIN AND SNOW ARE PRESENT ACROSS CENTRAL OHIO. IN
GENERAL A MIX OF RAIN AND SNOW WILL BE PRESENT THIS AFTERNOON
BEFORE COLDER AIR MOVES IN AND TRANSITIONS TO ALL SNOW SHOWERS
ACROSS THE REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
COLDER AIR WILL WORK IN FROM THE WEST NORTHWEST TONIGHT AS AN
UPPER LEVEL LOW BEGINS TO CLOSE OFF AND PIVOT SLOWLY EAST ACROSS
NORTHERN OHIO. THERE ARE SOME MODEL TIMING ISSUES WITH THIS AS THE
00Z ECMWF IS THE FASTEST SHIFTING THE TROUGH AXIS AND LOW
EASTWARD...THE 00Z NAM THE SLOWEST AND THE 00Z GFS MORE IN THE
MIDDLE. OVER THE LAST SEVERAL RUNS THE PAST FEW DAYS...THE MODELS
HAVE BEEN CONSISTENTLY SHOWING AN ENHANCED AREA OF PCPN ASSOCIATED
WITH THE PIVOT POINT OF THE TROUGH AXIS AND UPPER LOW OVER
NORTHERN OHIO. THE 00Z RUNS HAVE SHIFTED THIS A LITTLE FARTHER
NORTH...AND ARE NOW SHOWING IT MORE ACROSS CENTRAL OHIO. THE
TIMING OF THE TROUGH WILL BE KEY AS TO EXACTLY WHERE THIS LINES
UP...BUT BASED ON THE 00Z RUNS...THIS NOW LOOKS TO BE SOMEWHERE IN
THE VICINITY OF THE COLUMBUS AREA.

MEANWHILE...A SECONDARY VORT MAX/EMBEDDED SHORT WAVE IS FORECAST
TO DROP DOWN ACROSS THE MID OHIO VALLEY LATE THIS AFTERNOON AND
INTO THIS EVENING AND SHOULD HELP MAINTAIN SOME SHOWER ACTIVITY
ACROSS THE SOUTH INTO TONIGHT. AS THE COOLER AIR MOVES IN...PCPN
WILL MIX WITH AND THEN CHANGE OVER TO SNOW THIS EVENING. BASED ON
THE LOW LEVEL THERMAL FIELDS OFF THE FORECAST SOUNDINGS...THIS
LOOKS TO BE IN THE 23Z-02Z TIME FRAME ACROSS THE WEST AND THE 03Z
TO 06Z TIME FRAME ACROSS THE EAST.

THE UPPER LEVEL TROUGH/LOW WILL SHIFT SLOWLY OFF TO THE EAST
TUESDAY INTO WEDNESDAY. IN CONTINUED CYCLONIC LOW LEVEL
FLOW...OCCASIONAL SNOW SHOWERS WILL PERSIST INTO WEDNESDAY. IT
ALSO LOOKS LIKE WE WILL GET INTO AN EXTENDED PERIOD OF A FETCH OFF
OF LAKE MICHIGAN TUESDAY NIGHT INTO WEDNESDAY. AS OF NOW IT LOOKS
LIKE THIS WILL LINE UP ACROSS NORTHERN PORTIONS OF OUR FA SO WOULD
EXPECT SOME BETTER SNOW SHOWER COVERAGE THERE TUESDAY NIGHT AND
WEDNESDAY.

SNOW AMOUNTS ARE TOUGH AS IT WILL DEPEND ON HOW FAST WE CHANGE
OVER TO SNOW THIS EVENING AND THEN EXACTLY HOW FAR SOUTH AND HOW
FAST THE UPPER LOW PIVOTS ACROSS THE REGION. AS OF NOW IT LOOKS
LIKE THE BEST CHANCE FOR MORE SIGNIFICANT SNOW LATER TONIGHT INTO
TUESDAY MORNING WOULD BE ACROSS EASTERN PORTIONS OF OUR FA. THERE
IS QUITE A RANGE IN BOTH OPERATIONAL AND ENSEMBLE MODEL GUIDANCE
FOR SNOWFALL TOTALS ACROSS THE AREA WITH SOME SUGGESTING THAT WE
COULD REACH WARNING CRITERIA ACROSS PARTS OF THE AREA. DUE TO THE
UNCERTAINTY OF THE TIMING AND THUS PLACEMENT OF THE POSSIBLE MORE
SIGNIFICANT SNOW...THINK THE BEST WAY TO HANDLE THIS IS TO RUN AN
ADVISORY FROM THIS EVENING ON THROUGH TUESDAY NIGHT ACROSS PARTS OF
OUR EAST AND SOUTH. WILL GO WITH AN EXTENDED PERIOD OF
ACCUMULATIONS OF 2-4 INCHES ACROSS THE EAST AND THEN 1-3 INCHES
ACROSS OUR SOUTH. THERE ARE SOME CONFIDENCE ISSUES WITH THESE
AMOUNTS BASED ON THE UNCERTAINTIES OUTLINED ABOVE. HOWEVER...WITH
THE ARCTIC AIRMASS SETTLING INTO THE REGION...EVEN IF WE DO NOT
COMPLETELY REACH THESE AMOUNTS...WOULD EXPECT TO AT LEAST HAVE SOME
TRAVEL ISSUES DUE TO THE BELOW FREEZING TEMPERATURES AND
OCCASIONAL SNOW SHOWER ACTIVITY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
INTO THURSDAY THE LOW LEVEL FLOW TRIES TO BACK OFF THE
LAKES...BREAKING UP THE FETCH. THIS SHOULD ALLOW FOR A GRADUAL
DECREASE IN SNOW SHOWERS CHANCES FROM SW TO NE. CENTRAL OHIO INTO
WEST CENTRAL OHIO COULD SEE LINGERING SNOW SHOWERS INTO THURSDAY
HOWEVER.

MODELS ARE STILL SHOWING DIFFERENCES IN THE HANDLING OF UPPER LEVEL
LEVEL ENERGY DROPPING OUT OF CENTRAL CANADA INTO THE ERN U.S. H5
TROF FRIDAY. THE MAJORITY OF THE MODELS WASH OUT ANY PCPN...BUT
EVERY ONCE IN A WHILE A MODEL SWINGS SOME MORE SNOW ACROSS THE OHIO
VALLEY. THIS RUN IT IS THE 12Z ECMWF. THE MODELS ARE PUSHING ANOTHER
CDFNT ACROSS THE GREAT LAKES FRIDAY...SO DID MENTION A SMALL CHANCE
OF PCPN WITH THE FRONT...BUT NOT TO THE EXTENT OF THE ECMWF.
SATURDAY INTO SUNDAY ANOTHER SHOT OF ARCTIC AIR SPILLS OVER THE
LAKES. MODELS ARE HAVING PROBLEMS RESOLVING THE LAKE EFFECT THAT FAR
OUT. WENT WITH FLURRIES ON SATURDAY FOR NOW. BY SUNDAY THERE MIGHT
BE ENUF SUBSIDENCE FROM BUILDING HIGH PRESSURE TO KILL ANY PCPN.

TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD. HIGHS WILL
BE IN THE LOWER TO MID 20S THURSDAY AND FRIDAY. LOWS WILL BE
AROUND 10 ABOVE. TEMPERATURES WILL TURN BACK AROUND FOR SATURDAY
WITH THE PASSAGE OF THE CDFNT.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A MIX OF RAIN AND SNOW SHOWERS WILL MOVE ACROSS THE TAF SITES THIS
AFTERNOON BEFORE TRANSITIONING OVER TO ALL SNOW SHOWERS TONIGHT.
SNOW SHOWER ACTIVITY WILL CONTINUE OFF AND ON THROUGH THE
REMAINDER OF THE TAF PERIOD. VSBYS WILL BE REDUCED AT TIMES WITH
THE SNOW SHOWER ACTIVITY.  WINDS WILL PICK UP TONIGHT WITH WIND
GUSTS AROUND 20 TO 25 KNOTS THROUGH THE REMAINDER OF THE TAF
PERIOD. CIGS WILL BE VARIABLE HOWEVER GENERALLY EXPECT THEM TO
LOWER TONIGHT.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES LIKELY WITH IFR
VISIBILITIES POSSIBLE TUESDAY INTO WEDNESDAY. MVFR CEILINGS MAY
CONTINUE INTO THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST
     WEDNESDAY FOR OHZ046-055-056-063>065-070>074-077>082-088.
KY...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST
     WEDNESDAY FOR KYZ089>100.
IN...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST
     WEDNESDAY FOR INZ066-073>075-080.

&&

SYNOPSIS...JGL
NEAR TERM...NOVAK
SHORT TERM...JGL
LONG TERM...SITES
AVIATION...NOVAK
Hazardous weather outlook, Feb 8, 11:54 AM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 AM EST MON FEB 8 2016

INZ050-058-059-OHZ026-034-035-042>045-051>054-060>062-091700-
WAYNE-FAYETTE-UNION-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE-
1154 AM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...CENTRAL OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RAIN AND SNOW SHOWERS THIS AFTERNOON WILL TRANSITION OVER TO ALL
SNOW SHOWERS THIS EVENING. OCCASIONAL SNOW SHOWERS WILL THEN
CONTINUE TONIGHT THROUGH TUESDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO
3 INCHES ARE EXPECTED OVER A 36 HOUR PERIOD TONIGHT THROUGH
TUESDAY NIGHT. TRAVEL DIFFICULTIES ARE POSSIBLE DUE TO REDUCED
VISIBILITIES AND SOME SLICK SPOTS ON HIGHWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL SNOW SHOWERS WILL THEN CONTINUE TONIGHT THROUGH
TUESDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED
OVER A 36 HOUR PERIOD TONIGHT THROUGH TUESDAY NIGHT. TRAVEL
DIFFICULTIES ARE POSSIBLE DUE TO REDUCED VISIBILITIES AND SOME
SLICK SPOTS ON HIGHWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>100-OHZ046-055-056-063>065-070>074-077>082-
088-091700-
FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
DELAWARE-LICKING-FAYETTE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-
ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1154 AM EST MON FEB 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 8, 10:55 AM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1055 AM EST MON FEB 8 2016

OHZ062-063-071-072-081700-
GREENE OH-CLINTON OH-WARREN OH-FAYETTE OH-
1055 AM EST MON FEB 8 2016

...A SNOW SHOWER WILL AFFECT GREENE...CLINTON...NORTHEASTERN WARREN
AND FAYETTE COUNTIES UNTIL NOON EST...

AT 1053 AM EST...RADAR INDICATED A SNOW SHOWER OVER WILMINGTON...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
QUICKLY CHANGING VISIBILITY...
A QUICK HALF INCH TO AN INCH OF SNOW ACCUMULATION POSSIBLE...

LOCATIONS IMPACTED INCLUDE...
BEAVERCREEK...FAIRBORN...XENIA...WASHINGTON COURT HOUSE...
WILMINGTON...BELLBROOK...YELLOW SPRINGS...CEDARVILLE...WAYNESVILLE...
SABINA...JAMESTOWN...WASHINGTON...JEFFERSONVILLE...BLOOMINGBURG...NEW
HOLLAND...WILBERFORCE...NEW JASPER...STAUNTON...CLARKSVILLE AND
HARVEYSBURG.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 39 AND 73.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3954 8327 3928 8387 3954 8415 3958 8411
      3960 8411 3981 8398 3973 8365 3972 8365
      3971 8359 3963 8326
TIME...MOT...LOC 1553Z 223DEG 18KT 3946 8388

NOVAK
Local storm report, Feb 8, 11:39 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1139 AM EST MON FEB 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     SNOW             2 SSE WILMINGTON        39.42N  83.82W
02/08/2016  M1.2 INCH        CLINTON            OH   NWS OFFICE

&&

EVENT NUMBER ILN1600387

KC
Special weather statement, Feb 8, 11:59 AM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1159 AM EST MON FEB 8 2016

OHZ053-054-062>064-072-081800-
GREENE OH-CLINTON OH-FAYETTE OH-PICKAWAY OH-MADISON OH-CLARK OH-
1159 AM EST MON FEB 8 2016

...A SNOW SHOWER WILL AFFECT EASTERN GREENE...NORTHEASTERN CLINTON...
FAYETTE...NORTHWESTERN PICKAWAY...SOUTHERN MADISON AND EASTERN CLARK
COUNTIES UNTIL 100 PM EST...

AT 1158 AM EST...RADAR INDICATED A SNOW SHOWER NEAR JEFFERSONVILLE...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
QUICKLY CHANGING VISIBILITY...
UP TO AN INCH OF SNOW ACCUMULATION...

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WASHINGTON COURT HOUSE...LONDON...CEDARVILLE...
SABINA...JAMESTOWN...WASHINGTON...MOUNT STERLING...SOUTH
CHARLESTON...JEFFERSONVILLE...BLOOMINGBURG...WILBERFORCE...HARMONY...
LISBON...NEW JASPER...STAUNTON...BRIGHTON...SOUTH VIENNA...SOUTH
SOLON AND MIDWAY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 58 AND 70.
 I-71 IN OHIO BETWEEN MILE MARKERS 59 AND 89.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3942 8353 3970 8388 4000 8367 3973 8309
TIME...MOT...LOC 1658Z 230DEG 18KT 3960 8360

NOVAK
Local storm report, Feb 8, 12:01 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 PM EST MON FEB 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     SNOW             5 SSE HEATH             39.96N  82.40W
02/08/2016  M1.0 INCH        LICKING            OH   DEPT OF HIGHWAYS

&&

EVENT NUMBER ILN1600388

JSS
Special weather statement, Feb 8, 2:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
242 PM EST MON FEB 8 2016

KYZ092-093-OHZ077-082030-
CAMPBELL KY-KENTON KY-HAMILTON OH-
242 PM EST MON FEB 8 2016

...A SNOW SHOWER WILL AFFECT NORTHERN CAMPBELL...NORTH CENTRAL KENTON
AND CENTRAL HAMILTON COUNTIES UNTIL 330 PM EST...

AT 241 PM EST...RADAR INDICATED A SNOW SHOWER OVER CHEVIOT...MOVING
EAST AT 15 MPH.

HAZARDS INCLUDE...
QUICKLY CHANGING VISIBILITY...
UP TO A HALF INCH OF SNOW ACCUMULATION...

LOCATIONS IMPACTED INCLUDE...
CINCINNATI...COVINGTON...NORWOOD...FORT THOMAS...NEWPORT...BLUE
ASH...READING...MONTGOMERY...NORTH COLLEGE HILL...MADEIRA...
WYOMING...CHEVIOT...VILLA HILLS...MOUNT HEALTHY...BELLEVUE...DEER
PARK...DAYTON...LUDLOW...SOUTHGATE AND PARK HILLS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-71 IN OHIO BETWEEN MILE MARKERS 0 AND 15.
 I-74 IN OHIO BETWEEN MILE MARKERS 5 AND 19.
 I-75 IN KENTUCKY NEAR MILE MARKER 191.
 I-75 IN OHIO BETWEEN MILE MARKERS 0 AND 12.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3923 8476 3924 8429 3922 8432 3921 8431
      3921 8430 3907 8432 3908 8461 3911 8470
      3914 8473 3915 8475 3914 8477
TIME...MOT...LOC 1941Z 259DEG 13KT 3914 8459

NOVAK
Special weather statement, Feb 8, 2:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EST MON FEB 8 2016

OHZ046-055-056-065-082045-
LICKING OH-FRANKLIN OH-DELAWARE OH-FAIRFIELD OH-
245 PM EST MON FEB 8 2016

...A SNOW SHOWER WILL AFFECT WESTERN LICKING...EASTERN FRANKLIN...
SOUTHEASTERN DELAWARE AND NORTHWESTERN FAIRFIELD COUNTIES UNTIL 345
PM EST...

AT 244 PM EST...RADAR INDICATED A SNOW SHOWER OVER GAHANNA...MOVING
EAST AT 15 MPH.

HAZARDS INCLUDE...
QUICKLY CHANGING VISIBILITY...
UP TO A HALF INCH OF SNOW ACCUMULATION...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...WESTERVILLE...REYNOLDSBURG...GAHANNA...PICKERINGTON...
WORTHINGTON...BEXLEY...PATASKALA...CANAL WINCHESTER...GROVEPORT...
JOHNSTOWN...MINERVA PARK...SUMMIT STATION...EASTON...POLARIS...
BEECHWOOD TRAILS...GRANVILLE SOUTH...WHITEHALL...ETNA AND NEW ALBANY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 101 AND 124.
 I-71 IN OHIO BETWEEN MILE MARKERS 108 AND 123.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3980 8297 3980 8298 4016 8301 4021 8258
      3987 8256
TIME...MOT...LOC 1944Z 259DEG 13KT 4004 8288

NOVAK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter weather, 11 winter storm. Local standard time, as filed.

Winter Storm, Butler

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Butler forecast zone
Reported by
Trained Spotter
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

A spotter in Fairfield measured 5 inches of snow. A public report from Wetherington measured 4.7 inches of snow. The CoCoRaHS observers northwest and east of Hamilton measured 4 and 3.8 inches of snow, respectively. The core of heaviest snow fell in southeastern portions of the county, with significantly less snow in the northwest.

Winter Storm, Clermont

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Clermont forecast zone
Reported by
Public
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

A public report from southeast of Loveland showed that 6 inches of snow fell there. The CoCoRaHS observer near Goshen measured 5 inches, with a NWS employee in Goshen measuring 4.5 inches. A public report from Milford indicated that 3.5 inches of snow accumulated there.

Winter Storm, Clinton

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Clinton forecast zone
Reported by
Public
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

A public report from Martinsville showed that 6.5 inches of snow fell there. A NWS employee near Odgen measured 6.1 inches. ODOT measured 5 inches at the county garage south of Wilmington, and a NWS employee southwest of Burtonville measured 4.5 inches. The NWS office had 4.3 inches while the CoCoRaHS observer north of town measured 4 inches of snow.

Winter Storm, Fairfield

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Fairfield forecast zone
Reported by
Public
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

A public report from Pleasantville showed that 6 inches of snow fell there. A social media post from Sugar Grove had 5 inches of snow there, while the CoCoRaHS observer north of Pickerington measured 4.8 inches.

Winter Storm, Fayette

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Fayette forecast zone
Reported by
Public
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

A public report southeast of Washington Court House showed that 6 inches of snow fell there. A social media post from New Martinsburg had 5 inches of snow, while the cooperative observer south of Washington Court House measured 4 inches.

Winter Storm, Hamilton

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Hamilton forecast zone
Reported by
Public
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

A public report from Forest Park showed that 5 inches of snow fell there. The CoCoRaHS observer and a public observation from near Cheviot both reported of 4 inches of snow. A spotter in Madeira and another in Sharonville both measured 3.8 inches.

Winter Storm, Hocking

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Hocking forecast zone
Reported by
Social Media
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

A social media post from Haydenville showed that 7 inches of snow fell there. The cooperative observer in Laurelville measured 4 inches.

Winter Storm, Montgomery

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

A spotter west of Centerville measured 4.8 inches of snow. A public report out of Miamisburg and a NWS employee south of town both measured 4.5 inches of snow. A spotter in New Lebanon measured 3.2 inches of snow, while numerous reports over the northern half of the county came in with an inch or less of snow.

Winter Storm, Pickaway

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Pickaway forecast zone
Reported by
Trained Spotter
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

A spotter northwest of Laurelville measured 7 inches of snow. The ODOT county garage near Circleville measured 3.5 inches of snow.

Winter Storm, Ross

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Ross forecast zone
Reported by
Department of Highways
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

The ODOT county garage northwest of Chillicothe measured 7 inches of snow.

Winter Storm, Warren

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Warren forecast zone
Reported by
NWS Employee
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

A NWS Employee north of Maineville measured 5.3 inches of snow, as did the CoCoRaHS observer north of Maineville. In Morrow, 5 inches of snow fell according to a public report, and the Kings Mills cooperative observer measured 4.5 inches. Another NWS employee west of Clarksville measured 4.1 inches, while the ODOT county garage south of Lebanon measured 4 inches.

Winter Weather, Adams

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Adams forecast zone
Reported by
Department of Highways
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

The ODOT county garage near West Union measured 1.5 inches of snow, while a social media post from town had a half inch.

Winter Weather, Brown

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Brown forecast zone
Reported by
Department of Highways
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

The ODOT county garage near Georgetown measured 2.8 inches of snow.

Winter Weather, Champaign

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Champaign forecast zone
Reported by
COOP Observer
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

The cooperative observer near Kiser Lake State Park measured a half inch of snow.

Winter Weather, Clark

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Clark forecast zone
Reported by
COOP Observer
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

The cooperative observer and a CoCoRaHS near Springfield measured an inch of snow, with another CoCoRaHS report 4 miles north of town measuring 0.9 inches.

Winter Weather, Darke

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Darke forecast zone
Reported by
COOP Observer
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

The cooperative observer near Versailles measured an inch of snow. The CoCoRaHS observer east of Pitsburg measured 0.8 inches, while another west of Potsdam had a half inch.

Winter Weather, Franklin

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Franklin forecast zone
Reported by
CoCoRaHS
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

The CoCoRaHS observer south of New Albany measured 2.8 inches of snow, while a public report from Canal Winchester had 2.5 inches of snow . The CMH airport measured 2.2 inches and the CoCoRaHS observer north of Galloway had an inch. Another public report from Dublin had a half inch of snow.

Winter Weather, Greene

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Greene forecast zone
Reported by
Public
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

A public report from Beavercreek measured 3 inches of snow. A spotter in Xenia and a CoCoRaHS observer both had 2.5 inches, while the ODOT county garage near Xenia had two inches.

Winter Weather, Highland

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Highland forecast zone
Reported by
CoCoRaHS
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

The CoCoRaHS observer southwest of Lynchburg measured 3 inches of snow. The ODOT county garage near Hillsboro had 2.2 inches of snow, while the cooperative observer in town measured two inches.

Winter Weather, Licking

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Licking forecast zone
Reported by
COOP Observer
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

The cooperative observer west of Buckeye Lake measured 3 inches of snow.

Winter Weather, Madison

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Madison forecast zone
Reported by
COOP Observer
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

The cooperative observer near London measured 1.2 inches of snow.

Winter Weather, Miami

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Miami forecast zone
Reported by
Public
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

An observation from Tipp City showed that an inch of snow fell there.

Winter Weather, Pike

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Pike forecast zone
Reported by
Department of Highways
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

The ODOT county garage south of Piketon measured 1.5 inches of snow, while the cooperative observer from Waverly measured an inch of snow fell there.

Winter Weather, Preble

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Preble forecast zone
Reported by
Department of Highways
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

The ODOT county garage measured 2 inches of snow east of Eaton, while a spotter north of Eaton measured 1.5 inches. The CoCoRaHS observer north of Eaton measured 1.4 inches while another in West Alexandria had an inch.

Winter Weather, Scioto

When
February 8, 3:00 PM EST to February 9, 11:00 AM EST
Where
Scioto forecast zone
Reported by
Emergency Manager
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

The EMA measured an inch of snow in Portsmouth.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620177, 620178, 620179, 620180, 620182, 620183, 620184, 620187, 620189, 620190, 620191, 620192, 620193, 620195, 620196, 620197, 620198, 620199, 620200, 620201, 620202, 620203, 620205, 620206, 620207.